Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Transversality in $ G$-manifolds


Author: M. J. Field
Journal: Trans. Amer. Math. Soc. 231 (1977), 429-450
MSC: Primary 58A99; Secondary 57E15, 58C25
DOI: https://doi.org/10.1090/S0002-9947-1977-0451276-8
MathSciNet review: 0451276
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A definition of transversality is given for the category of G-manifolds (G, a compact Lie group). Transversality density and isotopy theorems are shown to hold for this definition. An example is given to show that we cannot require differential stability of intersections.


References [Enhancements On Off] (What's this?)

  • [1] R. Abraham and J. Robbin, Transversal mappings and flows, Benjamin, New York, 1967. MR 39 #2181. MR 0240836 (39:2181)
  • [2] G. E. Bredon, Introduction to compact transformation groups, Academic Press, New York, 1972. MR 0413144 (54:1265)
  • [2a] E. Bierstone, General position of equivariant maps, Trans. Amer. Math. Soc. (to appear). MR 0464287 (57:4221)
  • [3] M. J. Field, Equivariant dynamical systems, Ph.D. Thesis, Warwick Univ., 1970.
  • [4] -, Equivariant dynamical systems, Bull. Amer. Math. Soc. 76 (1970), 1314-1318. MR 43 #3583. MR 0277850 (43:3583)
  • [5] -, Transversalité dans les G-variétés, C. R. Acad. Sci. Paris Sér. A-B 282 (1976).
  • [6] -, Singularity theory and equivariant dynamical systems, (Proc. Internat. Conf. on Dynamical Systems in Mathematical Physics, Rennes), Asterisque (to appear). MR 0448433 (56:6739)
  • [7] M. Golubitsky and V. Guillemin, Stable mappings and their singularities, Springer-Verlag, New York, 1973. MR 49 #6269. MR 0341518 (49:6269)
  • [8] S. Łojasiewicz, Ensembles semi-analytiques, I.H.E.S., Bures-Sur-Yvette, France, 1964.
  • [9] J. N. Mather, Notes on topological stability, Harvard Univ., Cambridge, Mass., 1970 (preprint).
  • [10] -, Stratifications and mappings, Dynamical Systems (Proc. Sympos., Univ. of Bahia, Salvador, 1971), Academic Press, New York, 1973, pp. 195-232. MR 0368064 (51:4306)
  • [11] R. Palais, Slices and equivariant embeddings, Seminar on Transformation Groups (editor, A. Borel), Ann. of Math. Studies, no. 46, Princeton Univ. Press, Princeton, N.J., 1968.
  • [12] T. Petrie, G-transversality, Bull. Amer. Math. Soc. 81 (1975), 721-722. MR 0370631 (51:6858)
  • [13] V. Poenaru, Deploiment (uni-) versal des fonctions G-invariantes, Orsay notes, No. 105 74-22.
  • [14] -, Stabilité structurelle equivariante (première partie), Orsay notes, No. 126, 75-30.
  • [15] B. Teissier, Introduction to equisingularity problems, Proc. Sympos. Pure Math., vol. 29, Amer. Math. Soc., Providence, R.I., 1975, pp. 593-632. MR 0422256 (54:10247)
  • [16] R. Thom, Ensembles et morphismes stratifiés, Bull. Amer. Math. Soc. 75 (1969), 240-284. MR 39 #970. MR 0239613 (39:970)
  • [17] J. C. Tougeron, Idéaux de fonctions différentiables, Springer-Verlag, New York and Berlin, 1972. MR 0440598 (55:13472)
  • [18] A. N. Varčenko, Theorems on the topological equisingularity of families of algebraic varieties and families of polynomial mappings, Izv. Akad. Nauk SSSR Ser. Mat. 36 (1972), 957-1019 = Math. USSR Izv. 6 (1972), 949-1008. MR 49 #2725. MR 0337956 (49:2725)
  • [19] A. G. Wasserman, Equivariant differential topology, Topology 8 (1969), 127-150. MR 40 #3563. MR 0250324 (40:3563)
  • [20] M. J. Field, Stratifications of equivariant varieties, Bull. Austral. Math. Soc. 16 (1977), 279-295. MR 0501076 (58:18532)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58A99, 57E15, 58C25

Retrieve articles in all journals with MSC: 58A99, 57E15, 58C25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0451276-8
Keywords: Compact Lie group, equivariant differential topology, equisingularity, stratification, Malgrange division theorem, transversality
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society